Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 29, 2011, 5:39 AM CDT for 19 counties in Texas. It took effect at May 29, 2011, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 5:39 AM CDT (10:39 UTC)
- In effect from
- May 29, 2011, 12:00 PM CDT
- Expired
- May 29, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 60 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 4491 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS74 KLUB 291039 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 539 AM CDT SUN MAY 29 2011 TXZ021>032-035>038-042>044-292100- /O.NEW.KLUB.WI.Y.0020.110529T1700Z-110530T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...POST... JAYTON...ASPERMONT 539 AM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND THEN SLOWLY SUBSIDE THIS EVENING. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS ON EAST-WEST ORIENTED ROAD AND REDUCED VISIBILITIES IN BLOWING DUST...PARTICULARLY NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
686 WWUS74 KLUB 292034 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 334 PM CDT SUN MAY 29 2011 TXZ021>032-035>038-042>044-300100- /O.CON.KLUB.WI.Y.0020.000000T0000Z-110530T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...POST... JAYTON...ASPERMONT 334 PM CDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING: RATHER BREEZY CONDITIONS WILL PERSIST THIS AFTERNOON AND THEN SLOWLY SUBSIDE THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADS...AND REDUCED VISIBILITIES IN BLOWING DUST...PARTICULARLY NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 29, 4:12 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 29, 4:12 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 412 AM CDT SUN MAY 29 2011 .SHORT TERM... PLENTY OF THINGS TO CONSIDER THIS MORNING...WITH GUSTY WINDS...HOT TEMPERATURES...CRITICAL FIRE WEATHER AND EVEN A SLIGHT CHANCE OF SEVERE THUNDERSTORMS. MID-LEVEL FLOW WILL CONTINUE TO BACK AND INCREASE TODAY IN ADVANCE OF A LARGE STORM SYSTEM TRANSLATING ACROSS THE GREAT BASIN AND INTO THE INTERMOUNTAIN WEST. THE DEEPENING/STRENGTHENING SOUTHWEST FLOW WILL SUPPORT SFC CYCLOGENESIS ACROSS THE CENTRAL HIGH PLAINS AND TIGHTENING SFC PRESSURE GRADIENT LOCALLY. THIS WILL RESULT IN INCREASING WINDS TODAY AS THE DRYLINE TIGHTENS SOMEWHERE NEAR THE CAPROCK ESCARPMENT THIS AFTERNOON. HAVE DECIDED TO HOIST A WIND ADVISORY FOR ALL BUT THE SW ZONES /WHERE SFC PRESSURE GRADIENT AND PROGGED H85 AND H70 WINDS ARE WEAKEST/ WITH SUSTAINED SPEEDS OF 25-35 MPH AND GUSTS TO 45 MPH EXPECTED BY LATE THIS AFTERNOON. THE WINDS WILL ALSO LOFT PATCHY BLOWING DUST ON THE CAPROCK. WEST OF THE DRYLINE...THE GUSTY WINDS AND HOT AND VERY DRY CONDITIONS WILL SUPPORT CRITICAL FIRE CONDITIONS. ALONG AND EAST OF THE DRYLINE CONCERNS WILL REVOLVE AROUND STORM CHANCES. GUIDANCE SUGGEST ONLY MINIMAL MID-LEVEL COOLING WITH H70 TEMPERATURES DIPPING FROM 16C TO 14C OR 15C AS WEAK LARGE SCALE ASCENT WORKS ON THE WARM LOWER TROPOSPHERE. STILL NOT CERTAIN CI WILL OCCUR ALONG THE DRYLINE LATE THIS AFTERNOON...BUT AS TEMPERATURES CLIMB TO NEAR RECORD LEVELS AGAIN /ABOVE THE TRIPLE DIGIT MARK/...CIN WILL BECOME LOW AND THERE ARE SIGNALS FROM SEVERAL OF THE OPERATIONAL MODELS AND ENSEMBLES THAT ISOLATED TO SCATTERED CONVECTION MAY FORM IN THE 21-06Z TIME-FRAME. HOWEVER...CAP IS GOING TO BE ON THE STRONG SIDE...SO CI WILL BE QUITE CONDITIONAL WITH ONLY MINIMAL UPPER SUPPORT. THAT SAID...IF STORMS DO DEVELOP...MLCAPE OF 2-3 J/KG AND DEEP LAYER SHEAR OF 25-35 KTS WOULD SUPPORT HIGH-BASED SEVERE CONVECTION WITH THE RISK OF LARGE HAIL AND DAMAGING WINDS. HENCE...GIVEN HIGHLY CONDITIONAL THREAT...HAVE KEPT POPS IN THE SLIGHT CHANCE CATEGORY...BUT DID ADD A MENTION OF SEVERE TO THE GRIDS. INITIALLY...STORM CHANCES WILL RESIDE ACROSS THE CENTRAL/EASTERN ZONES LATE THIS AFTERNOON...BUT STOUT SOUTHERLY LLJ WILL BRING THE DRYLINE AND LOW STORM CHANCES BACK INTO THE WESTERN ZONE TONIGHT. LLJ COULD POTENTIALLY KEEP ACTIVITY /IF IT FORMS AT ALL/ GOING PAST 6Z...BUT STRENGTHENING INHIBITION AND MOST NWP GUIDANCE SUGGEST THIS THREAT OF THIS IS LOW AND THUS HAVE DROPPED MENTIONABLE POPS AFTER MIDNIGHT. BREEZY WINDS AND INCREASING MOISTURE /AND POSSIBLE LOW CLOUDS/ WILL MAKE FOR ANOTHER MILD NIGHT TONIGHT. && .LONG TERM... MEMORIAL DAY WILL FEATURE A CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE AS A VIGOROUS UPPER-TROUGH EJECTS ACROSS THE ROCKIES INTO THE CENTRAL PLAINS. THERE IS STILL A BIT OF UNCERTAINTY WHERE THE DRYLINE WILL BE IN THE AFTERNOON HRS...BUT IT APPEARS LIKELY IT WILL BE NEAR THE CAPROCK EDGE...LEAVING MOST OF THE CAPROCK ON THE DRY SIDE. FCST SDNGS EAST OF THE DRYLINE SHOW MLCAPES IN EXCESS OF 2K J/KG AND EFFECTIVE SHEAR OF 30-40 KTS. THE CAP CONTINUES TO BE A CONCERN AND PREVENTS US FROM RAISING POP CHANCES IN THE ROLLING PLAINS....BUT MOST GUIDANCE SHOWS THE CAP WEAKENING LATE IN THE AFTERNOON AS LIFT FROM THE UPPER TROUGH SPREADS OVER THE AREA. LCL/S AROUND 5K FT WILL BE TOO HIGH FOR TORNADOES BUT LARGE HAIL AND DAMAGING WINDS WILL BE A THREAT FROM ANY STORMS. THE TSTM THREAT MAY CONTINUE MONDAY NIGHT AND EVEN EXPAND WESTWARD ACROSS THE SRN ZONES AS A PACIFIC-TYPE FRONT MOVES INTO THE AREA FROM THE NW AND COLLIDES WITH THE RETREATING DRYLINE...PRODUCING ENHANCED CONVERGENCE. THE FRONT/DRYLINE IS EXPECTED TO BISECT THE FA FROM SW TO NE EARLY TUE MORNING BEFORE BEGINNING TO RETREAT NWD DURING THE DAY. GUIDANCE HAS BEEN PERSISTENTLY OUTPUTTING QPF ACROSS MUCH OF OUR FA TUESDAY AFTERNOON AS WEAK WAA INTERCEPTS ADDITIONAL SYNOPTIC-SCALE LIFT IN THE FORM OF WEAKLY PERTURBED SWERLY FLOW ALOFT. WE EXPECT TSTM ACTIVITY WILL LIFT NWD INTO THE PANHANDLE BY EVENING. TUE AFTN MAY PROVIDE THE BEST CHANCE FOR LOCATIONS ON THE CAPROCK TO RECEIVE SOME WETTING RAIN AND WE HAVE RAISED POPS INTO THE CHC CATEGORY ACROSS MOST OF THE AREA. DUE TO LOWER TEMPS AND DEEPER MOISTURE...INSTABILITY WILL NOT BE QUITE AS STRONG AND DEEP-LAYER SHEAR WILL BE WEAKENING...BUT WE COULD STILL HAVE SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. BY WED...A 596 DAM UPPER RIDGE WILL BUILD IN ACROSS TX WHILE THE NEXT TROUGH ARRIVES ON THE WEST COAST. THIS WILL SET UP A SUB- TROPICAL MOISTURE FEED FROM THE DESERT SW INTO CENTRAL NM WITH WTX UNDERNEATH THE RIDGE. HOWEVER...IN A NEW DEVELOPMENT...THE 0Z MED-RANGE GUIDANCE DOES NOT MAINTAIN THE UPPER-RIDGE AS LONG OR AS STRONGLY ACROSS TX AS IT DID IN PREVIOUS RUNS....WITH THE RIDGE AXIS SLIDING BACK EAST TO THE MS VLY BY FRIDAY. IF THIS WERE TO BE THE CASE...OUR TEMPS MAY BE SLIGHTLY COOLER AND THERE MAY BE A SLIGHTLY BETTER CHANCE FOR DIURNAL TSTM ACTIVITY IN NM TO GRAZE OUR FAR WEST OR NW ZONES WED...THU...AND FRI IN THE LATE EVENING AND OVERNIGHT PERIODS. FOR NOW WE HAVE JUST NUDGED HIGH TEMPS A TAD LOWER AREA-WIDE AND POPS HIGHER OUT WEST...BUT KEPT THESE BELOW MENTION FOR NOW UNTIL THERE IS RUN-TO-RUN CONSISTENCY. && .FIRE WEATHER... CRITICAL FIRE WEATHER WILL OCCUR WEST OF THE DRYLINE ACROSS THE CAPROCK TODAY AS HOT...WINDY AND VERY DRY CONDITIONS CONSPIRE WITH THE ONGOING DROUGHT AND EXTREMELY DRY FUELS. SUSTAINED SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS AFTERNOON AS TEMPERATURES CLIMB TO OR ABOVE THE 100 DEGREE MARK AND HUMIDITIES AGAIN PLUMMET TO AROUND 5 PERCENT. CONDITIONS WILL IMPROVE TONIGHT AS THE WINDS DECREASE SLIGHTLY AND THE DRYLINE RETREATS WESTWARD AND BRINGS GOOD RECOVERIES TO AT LEAST THE EASTERN 2/3RDS OF THE AREA. WARM...DRY AND BREEZY CONDITIONS WILL LIKELY LEAD TO A HIGH FIRE DANGER WEST OF THE DRYLINE MONDAY AFTERNOON. TEMPERATURES IN THIS AREA WILL BE SLIGHTLY LOWER THAN TODAY BUT RH VALUES ARE STILL EXPECTED TO DROP BELOW 15 PERCENT FOR MUCH OF THE AFTERNOON. AND WIND SPEEDS WILL LIKELY AGAIN BE IN THE 20 TO 30 MPH RANGE AT THE 20 FT LEVEL. DUE TO UNCERTAINTY REGARDING THE DRYLINE MOVEMENT...CENTRAL AND EASTERN PORTIONS OF THE CAPROCK MAY OR MAY NOT MEET THE 3-HRS OF RED FLAG CONDITIONS...ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS WHERE THE DRYLINE MAY TEND TO HANG UP TO THE WEST. THUS WE WILL CONTINUE THE FIRE WEATHER WATCH. LIGHTER WINDS AND IMPROVED MOISTURE LEVELS SHOULD LOWER THE FIRE THREAT FOR THE REMAINDER OF THE EXTENDED FCST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 98 61 93 54 84 / 10 10 10 10 20 TULIA 101 69 95 57 86 / 10 20 10 10 30 PLAINVIEW 103 67 95 60 86 / 10 20 10 10 40 LEVELLAND 100 67 96 60 87 / 10 20 10 10 30 LUBBOCK 103 69 96 64 87 / 20 20 10 10 30 DENVER CITY 100 69 96 62 88 / 10 20 10 10 30 BROWNFIELD 102 70 96 62 87 / 20 20 10 10 30 CHILDRESS 103 70 94 67 90 / 20 20 20 30 30 SPUR 104 69 96 68 89 / 20 20 20 20 30 ASPERMONT 105 74 96 70 91 / 20 20 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032-035>038-042>044. RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. && 23/33
Hazardous weather outlook, May 28, 10:00 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1000 PM CDT SAT MAY 28 2011 TXZ021>044-300300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1000 PM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER IS LIKELY SUNDAY AFTERNOON AND EVENING ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS AND FAR SOUTHERN TEXAS PANHANDLE. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THIS SAME AREA ON MONDAY AS SIMILAR CONDITIONS MAY REDEVELOP. ALSO...A COUPLE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AND MONDAY AFTERNOON AND EVENING EAST OF A DRYLINE THAT WILL RESIDE MAINLY ACROSS THE EASTERN SOUTH PLAINS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. A THREAT OF WILDFIRE IGNITIONS WILL ALSO EXIST WITH ANY CLOUD-TO-GROUND LIGHTNING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:32 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.